Alert archive / Louisiana / Flash Flood Warnings in 2022

Flash Flood Warning 9, NWS Shreveport, LA

April 13, 20226 parishes in Louisiana

NWS Shreveport, LA issued this flash flood warning at Apr 13, 2022, 1:02 AM CDT for 6 parishes in Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2022, 1:02 AM CDT (06:02 UTC)
Expired
Apr 13, 2022, 4:00 AM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Caldwell Parish, LA, Grant Parish, LA, LaSalle Parish, LA, Natchitoches Parish, LA, Sabine Parish, LA, Winn Parish, LA

The radar

The Ft Polk radar (KPOE), 57 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 6.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2022-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1943 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2022-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1943 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
349 m²/s²
Significant tornado parameter
3.4
Supercell composite
16.2

Open this sounding in Storm Lab

The text

As transmitted.

026 
WGUS54 KSHV 130602
FFWSHV
LAC021-043-059-069-085-127-130900-
/O.NEW.KSHV.FF.W.0009.220413T0602Z-220413T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
102 AM CDT Wed Apr 13 2022

The National Weather Service in Shreveport has issued a

* Flash Flood Warning for...
  Southern Caldwell Parish in north central Louisiana...
  Grant Parish in north central Louisiana...
  La Salle Parish in north central Louisiana...
  Winn Parish in north central Louisiana...
  Natchitoches Parish in northwestern Louisiana...
  Sabine Parish in northwestern Louisiana...

* Until 400 AM CDT.

* At 102 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Natchitoches, Winnfield, Columbia, Jena, Many, Zwolle, Colfax, 
  Olla, Clarks, Montgomery, Grayson, Midway, Urania, Florien, 
  Provencal, Natchez, Clarence, Pollock, Dry Prong and Tullos.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3171 9381 3173 9345 3200 9280 3212 9187
      3207 9193 3204 9190 3193 9190 3192 9201
      3148 9201 3139 9266 3140 9270 3150 9268
      3152 9272 3135 9295 3136 9339 3128 9344
      3126 9354 3167 9382 3170 9380

FLASH FLOOD...RADAR INDICATED

$$

20

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 13, 12:27 AM CDT, 35 minutes earlier.

Area forecast discussion, Apr 13, 12:27 AM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1227 AM CDT Wed Apr 13 2022

.UPDATE...
Convective line continues to shift east with the greatest rainfall
intensity and severe weather threat from just east of Ouachita
parish into Caldwell parish and westward toward the Toledo Bend
reservoir and into deep east Texas. Went ahead and trimmed back
tornado watch 116 to remove areas that are no longer in the severe
weather threat. /05/

&&

.AVIATION...
VCTS conditions across portions of NW Louisiana into deep east
Texas to gradually improve through the overnight hours with MVFR
ceilings developing around daybreak. Conditions to gradually
improve to VFR during the late morning hours with VCTS conditions
possible across all terminals after 13/18Z and continuing through
roughly 14/02Z. Otherwise, southerly winds 10 to 15 knots expected
across the region through today with wind speeds gradually
relaxing after 14/00Z. /05/

&&

.PREV DISCUSSION... /issued 836 PM CDT Tue Apr 12 2022/

UPDATE...
Updated zones just sent to add TOR Watch #116 for all of E TX,
much of SW AR and N LA. Despite the setting sun, MLCapes still
range from 1500-2500 J/kg across the region, with the Srly LLJ
increasing to near 50kts later this evening/overnight, with the
ongoing warm advection maintaining the mid/upper 60 dewpoints and
hence, these higher MLCapes over the region overnight. Sfc winds
have also shown a backing trend ahead of the ongoing MCS over E
TX, with 0-1km helicities having recently increased to 250-400
m2/s2 over E TX/N LA/Srn AR. Thus, quick tornado spinups remain
quite possible especially within the QLCS, as the LLJ sustains
this convection E across much of the CWA. Did have to adjust pops
upwards to likely earlier than previously forecast, and also
added severe mention to the forecast, with the convection expected
to gradually diminish from W to E with the departure of the
convection. No changes needed to the existing min temps attm.

15

PREV DISCUSSION... /issued 331 PM CDT Tue Apr 12 2022/

SHORT TERM.../Tonight through Wednesday Night/

Convective trends have been rather tame so far this afternoon as
our 18Z sounding indicates sufficient capping still in place and
abundant low cloud cover. However, we are beginning to see some
small breaks in the clouds over parts of East Texas as the dry
line begins to shift eastward from just west of the I-35 corridor
in central Texas. This is where more robust convection is starting
to develop this afternoon and expected to eventually accelerate
eastward through this evening and overnight, likely arriving in
our western zones across East Texas by mid evening and gradually
shift east into North Louisiana and SW Arkansas by late evening
and overnight. This convection is what we continue to think may
pose a severe threat during the evening and overnight timeframe
with large hail and damaging winds the primary threats. However,
we cannot rule out the threat of tornadoes as our shear profiles
become even more favorable moving ahead toward Wednesday. Thus,
our entire region does remain in a Slight Risk in the SPC Day 1
convective outlook with an Enhanced Risk just west of our region.

Beyond this initial round of possible severe weather, we should
see a lull in activity early on Wednesday morning before another
round begins to take shape along and ahead of the advancing cold
front and longwave upper trough. Ahead of the cold front, SBCAPE
values will be increasing significantly as low-level shear also
becomes more pronounced. For this reason, expect the threat of
severe weather to continue increasing farther east as the cold
front progresses from East Texas into North Louisiana and South
Arkansas throughout Wednesday. As sfc heating increases, higher
instability will likely be focused across our eastern zones in
advance of the cold front, generally along and east of the I-49
corridor where a large Enhanced Risk and even a small Moderate
Risk area covers parts of our eastern half. All modes of severe
weather be possible during this late morning through afternoon
timeframe on Wednesday, most notably the threat of tornadoes as
more favorable dynamics come into play, which have thus far been
lacking across our region through this event. With that in mind, a
few strong tornadoes cannot be ruled out across our eastern zones
where the parameters described above will be more supportive of
some discrete supercells developing in advance of the front.

By Wednesday evening, the severe threat will be exiting our region
to the east with cooler and drier air quickly spilling SE in the
wake of the cold front. As cold air advection increases overnight,
expect low temperatures to fall off sharply into the 40s to near
50 degrees across the region with skies clearing from NW to SE.

/19/

LONG TERM.../Thursday through Monday Night/

Starting 12z Thursday...The aforementioned cold front in the short
term discussion that is expected to move through the region on
Wednesday will be well southeast of the region by Thursday morning.
Upper-level pattern as we move into the long-term portion of the
forecast period continues to feature an occluding low pressure
system near the Great Lakes as it continues to track to the
northeast into Canada. Models are in pretty good agreement that
zonal flow aloft will settle into our region on Thursday. Meanwhile,
surface high pressure will be in place across the region for
Thursday. This should set the stage for fairly clear skies across
our area, with perhaps a few passing high clouds across our southern
zones for Thursday. Additionally , temperatures will be around
seasonable normals with afternoon highs maxing out in the lower to
upper 70s with a few locations across deep east Texas reaching the
80 degree mark.

Remember the cold front that I mentioned earlier that I referenced
from the short-term discussion? Well that thing is actually expected
to somewhat stall out over the southwest CONUS through the day
Thursday. Models are indicating that this front will return to our
area as a warm front on Friday. As such, precipitation chances will
return to the area from the south on Friday. Best chances appear to
be for our far southeastern zones, generally for areas of Louisiana
south of the I-20 corridor. This will also usher in more warmer and
humid conditions to the area on Friday. Afternoon temperatures will
return to around the 80 degree mark for the region on Friday with
relative humidity above 50 percent. At this time the severe weather
threat for Friday remains on the lower end, but we will need to
continue to monitor this for any chances for severe weather.

As we move into the weekend, isolated showers and thunderstorms
look like they will return to the area as another dryline is
expected to set up over portions of central Texas. There does remain
some model inconstancy's with the timing and location of the
thunderstorm activity so right now confidence remains too low on any
convection that could initiate. So we will have to continue to
monitor this for our next severe weather threat. At this time, we
should get through the next two days before we become completely
focused on the next system. /33/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  83  48  77  53 /  80  10   0  10
MLU  81  48  75  50 /  80  60   0  10
DEQ  81  40  74  47 /  80   0   0   0
TXK  82  46  75  51 /  80   0   0   0
ELD  79  43  75  48 /  90  30   0   0
TYR  86  48  77  54 /  70   0   0   0
GGG  85  47  77  52 /  80   0   0   0
LFK  84  50  80  54 /  70  10   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

05/15/33/19
Hazardous weather outlook, Apr 12, 1:16 PM CDT, 11 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
116 PM CDT Tue Apr 12 2022

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-131830-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
116 PM CDT Tue Apr 12 2022

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Chances for showers and thunderstorms will return to the area this
afternoon and continue into this evening. Some storms may be
severe, with all modes of severe weather possible. Heavy rainfall
will be possible with some storms, which could lead to localized
flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Chances for thunderstorms will remain across the area on
Wednesday ahead of cold front. Some of these storms may be
severe, with all modes of severe weather possible. Heavy rainfall
will also remain a possibility, which could lead to localized
flooding. Dry weather is expected on Thursday, but thunderstorm
chances will return by Friday and through the upcoming weekend.

.SPOTTER INFORMATION STATEMENT...Activation of emergency
management personnel, amateur radio operators, and storm spotters
will be needed through Wednesday.

In the hours before

Local storm report, Apr 13, 12:24 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1224 AM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     TSTM WND DMG     6 ESE CUSHING           31.76N 94.75W
04/12/2022                   NACOGDOCHES        TX   EMERGENCY MNGR

            TREES DOWN NEAR CR 836 AND US 259.

&&

13
Local storm report, Apr 13, 12:26 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1226 AM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 AM     HAIL             2 SW NACOGDOCHES        31.60N 94.68W
04/13/2022  U1.00 INCH       NACOGDOCHES        TX   PUBLIC

&&

13
Special weather statement, Apr 13, 12:30 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1230 AM CDT Wed Apr 13 2022

LAZ011-018>022-130600-
Caldwell LA-Winn LA-La Salle LA-Natchitoches LA-Red River LA-
Grant LA-
1230 AM CDT Wed Apr 13 2022

...Strong thunderstorms will impact portions of Grant, southern
Caldwell, south central Red River, central Natchitoches, northern La
Salle and Winn Parishes through 100 AM CDT...

At 1229 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Liddieville to 8 miles southwest of Olla
to 9 miles south of Natchitoches. Movement was east at 50 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Natchitoches, Winnfield, Jena, Colfax, Olla, Campti, Clarks,
Montgomery, Grayson, Midway, Urania, Natchez, Clarence, Dry Prong,
Goldonna, Tullos, Georgetown, Calvin, Atlanta and Powhatan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 200 AM CDT for north central
and northwestern Louisiana.

&&

LAT...LON 3197 9191 3193 9190 3193 9201 3170 9201
      3154 9256 3151 9286 3193 9333 3209 9238
      3207 9193 3204 9190 3197 9189
TIME...MOT...LOC 0529Z 267DEG 45KT 3212 9190 3180 9231 3162 9307

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

20
Local storm report, Apr 13, 12:48 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1248 AM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND DMG     2 SE MANSFIELD          32.01N 93.67W
04/12/2022                   DE SOTO            LA   PUBLIC

            TREE DOWN ON HWY. 175 NEAR MANSFIELD.

&&

13
Local storm report, Apr 13, 12:51 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1251 AM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND DMG     MANSFIELD               32.02N 93.71W
04/12/2022                   DE SOTO            LA   LAW ENFORCEMENT

            WIDESPREAD TREES AND POWERLINES DOWNED
            ACROSS ALL OF DESOTO PARISH.

&&

13
Local storm report, Apr 13, 12:55 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1255 AM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     3 SSE BARKSDALE AIR FOR 32.46N 93.66W
04/12/2022                   BOSSIER            LA   PUBLIC

            NUMEROUS HOMES WITH DAMAGE, NUMEROUS TREES
            UPROOTED AND POWERLINES DOWN IN AND AROUND
            ROSIE LEE DRIVE IN SOUTH BOSSIER CITY.

&&

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 9:02 PM CDTTornado WarningSHVCaddo, De Soto17 min
Apr 12, 9:18 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, Webster57 min
Apr 12, 9:25 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, De Soto, Red River, Sabine50 min
Apr 12, 9:48 PM CDTTornado WarningSHVBienville, Bossier, Caddo, De Soto, Webster27 min
Apr 12, 9:52 PM CDTTornado WarningSHVBossier, Caddo, Webster23 min
Apr 12, 9:57 PM CDTTornado WarningSHVBossier, Caddo, Webster18 min
Apr 12, 10:03 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, De Soto, Lincoln, Natchitoches and 2 more42 min
Apr 12, 10:08 PM CDTTornado WarningSHVBienville, Bossier, Claiborne, Webster29 min
Apr 12, 10:12 PM CDTTornado WarningSHVBienville, De Soto, Natchitoches, Red River33 min
Apr 12, 10:13 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Claiborne, Lincoln, Webster32 min
Apr 12, 10:19 PM CDTTornado WarningSHVBienville, Bossier, Caddo, Natchitoches, Red River26 min
Apr 12, 10:37 PM CDTTornado WarningSHVBienville, Jackson, Lincoln38 min
Apr 12, 10:39 PM CDTSevere Thunderstorm WarningSHVBienville, De Soto, Jackson, Lincoln, Natchitoches, Ouachita and 3 more51 min
Apr 12, 10:43 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Ouachita, Union, Webster47 min
Apr 12, 11:21 PM CDTTornado WarningSHVJackson, Lincoln, Ouachita, Union39 min
Apr 12, 11:26 PM CDTSevere Thunderstorm WarningSHVCaldwell, Jackson, Lincoln, Natchitoches, Ouachita, Union and 1 more64 min
Apr 12, 11:37 PM CDTFlash Flood WarningSHVBienville, De Soto, Natchitoches, Red River, Sabine, Winn3 hr
Apr 12, 11:58 PM CDTSevere Thunderstorm WarningSHVDe Soto, Natchitoches, Red River, Sabine62 min
Apr 13, 12:30 AM CDTSpecial Weather StatementSHVGrant, LaSalle, Natchitoches, Winn30 min
Apr 13, 1:16 AM CDTSpecial Weather StatementSHVGrant, LaSalle, Natchitoches, Sabine, Winn29 min
Apr 13, 2:05 AM CDTSpecial Weather StatementSHVRed River25 min
Apr 13, 2:36 AM CDTSpecial Weather StatementSHVBienville, Jackson24 min
Apr 13, 2:49 AM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Webster26 min
Apr 13, 3:14 AM CDTSevere Thunderstorm WarningSHVClaiborne46 min
Apr 13, 3:39 AM CDTSpecial Weather StatementSHVLincoln36 min
Apr 13, 3:49 AM CDTSevere Thunderstorm WarningSHVClaiborne, Lincoln, Union41 min
Apr 13, 4:29 AM CDTSevere Thunderstorm WarningSHVUnion61 min
Apr 13, 5:09 AM CDTSevere Thunderstorm WarningSHVUnion34 min
Apr 13, 3:41 PM CDTTornado WarningSHVClaiborne24 min
Apr 13, 3:44 PM CDTTornado WarningSHVDe Soto, Sabine31 min
Apr 13, 3:56 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine64 min
Apr 13, 4:05 PM CDTSevere Thunderstorm WarningSHVDe Soto, Natchitoches, Red River, Sabine40 min
Apr 13, 4:17 PM CDTTornado WarningSHVGrant, Winn28 min
Apr 13, 4:39 PM CDTSevere Thunderstorm WarningSHVBienville, Grant, Jackson, Natchitoches, Winn51 min
Apr 13, 4:40 PM CDTTornado WarningSHVWinn50 min
Apr 13, 5:11 PM CDTTornado WarningSHVCaldwell, Jackson, Winn35 min
Apr 13, 5:14 PM CDTSevere Thunderstorm Warning Destructive damage threatSHVCaldwell, Grant, Jackson, LaSalle, Natchitoches, Winn46 min
Apr 13, 5:18 PM CDTSpecial Weather StatementSHVOuachita27 min
Apr 13, 5:56 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVGrant, LaSalle49 min

Nearby

Flash Flood Warnings in Louisiana, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.